I get that all the time too....soemtimes its dizziness after eating, sometimes its hyper feeling but my blood sugar is always fine. I think it is a hypo thing. Have you been tested for diabetes/blood sugar? You should maybe request the 3 hour glucose test and the A1C test. Read up on the A1C test...its good to have....you can order one online and mail it in....very simple at home kits available.
Thanks - I've been reading up on this board (I only joined yesterday) and you're right, vertigo does seem like a hypo thing. The only thing is that confuses me is that I've had my thyroid function blood test but I've been told that my blood is normal.
Is it possible to have a goiter, display the hypo symptoms but not actually have hypo?
Yes....a goiter is just a swelling of the gland...its your body's way of trying to make more hormone. You can have normal blood work with goiter but it usually doesn't stay that way very long....a goiter indicates a problem and will usually lead to hypo at some point down the road.
Now, I am not sure of this, but I think that part of the dizziness associated with goiter is the fact that the carotid artery runs very close if not through the thyroid and when you have a goiter and your thyroid swells, it can interefere with blood supply to the brain.....Im not sure if that's true medically, just my hypothesis...maybe others could help with that.....last time i was at the doc, however, he put his stethoscope up to my neck, over the top of my thyroid goiter and mumbled "...sounds good, no problem..." so maybe there is a conection.
Last edited by nastyhashi; 03-26-2005 at 03:50 AM.
In my travels, I did see at least one study, with ultrasound images to confirm, that the thyroid can expand to the point of interfering with the cartoid artery.
I think you will also find that some Hypothyroid patients with normal thyroid size, experience some dizziness. Still think it's a "hypo-thing", just not sure what it would be in those cases. Mine is minor, but comes and goes.
My opinions only, not medical advice. Always follow advice of your Doctor, not what I say here.
I've been on levothyroxine for four weeks. I just started getting dizzy last week. Unlike some of you, some of my "hypo" symptoms (most notably constipation and dizziness) only developed AFTER I started replacement medication. But I'm definitely hypo.
I don't feel like I'm getting much better. I'm only on 50 mcg. Maybe I should be on more? I know I should be patient and give the medicine time to work, but I'm still miserable. My emotional symptoms have cleared up, but I am still gaining weight and losing hair and aching. And I'm constipated and dizzy, and my doctor is an idiot.
Depo Provera is the devil in disguise.